Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 29, 2011, 5:06 PM MDT for Grand County, Jackson County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2011, 5:06 PM MDT (23:06 UTC)
- Expired
- Jun 29, 2011, 6:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Grand County, CO, Jackson County, CO
The radar
The Cheyenne radar (KCYS), 158 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS55 KBOU 292306
SVRBOU
COC049-057-300000-
/O.NEW.KBOU.SV.W.0083.110629T2306Z-110630T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
506 PM MDT WED JUN 29 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN NORTH CENTRAL COLORADO
GRAND COUNTY IN NORTH CENTRAL COLORADO
* UNTIL 600 PM MDT
* AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
UP TO ABOUT 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES SOUTHWEST OF MT ZIRKEL TO 14 MILES SOUTH OF
WILLIAMS FORK RESERVOIR...OR ALONG A LINE EXTENDING FROM 98 MILES
WEST OF FORT COLLINS TO 69 MILES WEST OF DENVER...MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMS
FORK RESERVOIR...WALDEN...RAND...RABBIT EARS PASS...PEARL...
PARSHALL...MT ZIRKEL...KREMMLING...HOT SULPHUR SPRINGS...GOULD...
COWDREY...COALMONT AND BROWNLEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN STEAMBOAT SPRINGS WITH
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS!
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 4100 10627 4034 10577 3986 10618 3991 10625
3991 10634 4029 10664 4050 10666 4056 10670
4062 10671 4065 10667 4081 10664 4088 10670
4087 10674 4090 10678 4089 10680 4092 10685
4101 10678
TIME...MOT...LOC 2306Z 210DEG 19KT 4069 10694 3985 10625
WIND...HAIL 70MPH <.75IN
$$
GIMMESTAD2 follow-up statements
403
WWUS55 KBOU 292340
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
540 PM MDT WED JUN 29 2011
COC049-057-300000-
/O.CON.KBOU.SV.W.0083.000000T0000Z-110630T0000Z/
JACKSON CO-GRAND CO-
540 PM MDT WED JUN 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTH CENTRAL GRAND AND JACKSON COUNTIES...
AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
UP TO ABOUT 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF PEARL TO 8 MILES SOUTH OF WALDEN TO 22 MILES
SOUTHEAST OF RAND...OR ALONG A LINE EXTENDING FROM 88 MILES WEST OF
FORT COLLINS TO 62 MILES WEST OF FORT COLLINS TO 54 MILES SOUTHWEST
OF FORT COLLINS...MOVING NORTHEAST AT 40 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALDEN...RAND...PEARL...MT ZIRKEL...GOULD...COWDREY...COALMONT AND
BROWNLEE.
THIS STORM HAS A HISTORY OF PRODUCING WINDS OF 50 TO 60 MPH AT
KREMMLING AND STEAMBOAT SPRINGS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4100 10675 4101 10659 4100 10627 4034 10577
4006 10606 4065 10667 4078 10664 4084 10666
4088 10670 4087 10674 4090 10678 4089 10680
4091 10681 4092 10685 4101 10678
TIME...MOT...LOC 2339Z 213DEG 35KT 4104 10663 4065 10624
4020 10595
WIND...HAIL 70MPH <.75IN
$$
GIMMESTAD003
WWUS55 KBOU 300007
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
607 PM MDT WED JUN 29 2011
COC049-057-300017-
/O.EXP.KBOU.SV.W.0083.000000T0000Z-110630T0000Z/
JACKSON CO-GRAND CO-
607 PM MDT WED JUN 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRAND AND
JACKSON COUNTIES HAS EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
LAT...LON 4100 10675 4101 10659 4100 10627 4034 10577
4006 10606 4065 10667 4078 10664 4084 10666
4088 10670 4087 10674 4090 10678 4089 10680
4091 10681 4092 10685 4101 10678
TIME...MOT...LOC 2340Z 213DEG 35KT 4105 10662 4066 10623
4021 10594
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:28 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 29, 3:28 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 328 PM MDT WED JUN 29 2011 .SHORT TERM...HIGH BASED CONVECTION HAD DEVELOPED ACROSS THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS THIS AFTERNOON. THE SHOWERS AND STORMS WILL CONTINUE THROUGH THE EVENING HOURS WITH HIGHEST COVERAGE EXPECTED IN THE MOUNTAINS WITH BEST MOISTURE PLUME SEEN ON WATER VAPOR SATELLITE IMAGERY HEADED THERE...NOT TO MENTION LESS SUBCLOUD EVAPORATION IN THE HIGH COUNTRY. LATEST SOUNDING DATA FROM STAPLETON SHOWS A WELL MIXED ATMOSPHERE TO AROUND 540 MB...SO GUSTY WINDS TO 40-50 MPH STILL POSSIBLE IN/NEAR SHOWERS AND STORMS THIS EVENING. RAINFALL SHOULD BE MAINLY ON THE LIGHT SIDE WITH AMOUNTS LESS THAN A QUARTER INCH GIVEN DEEP/DRY SUBCLOUD LAYER. ON THURSDAY...THERE IS SOME DISAGREEMENT AMONGST THE MEDIUM RANGE MODELS WITH REGARD TO SPEED OF THE APPROACHING TROUGH. THE TREND HAS BEEN SLOWER AND DEEPER TOWARD THE LATEST ECMWF SOLUTION...SO WILL TREND THE FORECAST TO A LITTLE BETTER CHANCE OF SHOWERS AND STORMS OVER THE FORECAST AREA. MOUNTAINS SHOULD STILL SEE THE BEST COVERAGE WITH DEEPER SOUTHWESTERLY FLOW AHEAD OF THE TROUGH. FIRE DANGER WILL BE INCREASING AS WELL WITH WINDY CONDITIONS DEVELOPING AND CONTINUATION OF VERY WARM TEMPS ALONG/EAST OF THE FRONT RANGE. MOISTURE INCREASES...BUT HUMIDITIES WILL STILL BE AT LEAST MARGINAL FOR RED FLAG CONDITIONS. FEEL WINDS WILL BE STRONG ENOUGH TO WARRANT A RED FLAG WARNING FOR AREAS WHERE FUELS ARE MORE CRITICAL SUCH AS THE FOOTHILLS...PARK COUNTY...AND PALMER DIVIDE AREA. HAVE ALSO EXTENDED THE WARNING TO INCLUDE WASHINGTON COUNTY WHERE WINDIER CONDITIONS SHOULD PREVAIL. EXPECT A FEW MORE LIGHTNING INDUCED FIRE STARTS AS WELL. .LONG TERM...A BRIEF...MINOR COOL DOWN LATE IN THE WEEK LOOKS LIKE IT WILL BE REPLACED BY A RETURN TO WARMER THAN NORMAL TEMPERATURES OVER THE WEEKEND. FRIDAY LOOKS TO BE THE COOLEST DAY OF THE WEEK AS TEMPERATURES IN THE WAKE OF TOMORROW UPPER TROUGH PASSAGE TAKE ABOUT 24 HOURS TO BEGIN WARMING BACK UP AGAIN. OVER THE WEEKEND...HEIGHTS RE-BUILD OVER THE FOUR CORNERS AND GREAT BASIN WITH 700 MB TEMPERATURES CLIMGING BACK ABOVE +16 TO 18C. TEMPERATURES THAT WARM WILL PRODUCE A CAP OVER MOST OF THE AREA. BUT WARMING OVER THE ELEVATED TERRAIN WILL BE ABLE TO BREAK THE CAP...PRODUCING HIGH-BASED SHOWERS OVER THE MOUNTAINS FIRST AND THEN OVER THE ADJACENT PLAINS. THROUGH THE WEEKEND...MODEL RELATIVE HUMIDITIES LOOK TO REMAIN DRY...INDICATIVE OF HIGH-BASED...DRY THUNDERSTORM CONDITIONS. TEMPERATURES ON THE PLAINS SHOULD BE WELL INTO THE 90S FROM SATURDAY THROUGH MONDAY. AT SOME POINT NEXT WEEK...THE ECMWF AND GFS SHOW AN INCREASE IN MOISTURE LEVELS OVER THE STATE. WILL BE KEEPING AN EYE ON HOW THE PATTERN EVOLVES THROUGH THE WEEKEND BEFORE BEGINNING TO ADVERTISE A SIGNIFICANT INCREASE IN THE CHANCES FOR PRECIPITATION. && .AVIATION...ISOLATED SHOWER AND STORM COVERAGE EXPECTED THROUGH THE EVENING WITH MORE WIDESPREAD COVERAGE OF GUSTY WINDS. WIND GUSTS TO GUSTS TO 35 KNOTS MOST LIKELY IN/NEAR ANY SHOWERS/STORMS AND TEMPO GROUP FOR THAT IS GOOD. MAX GUSTS POSSIBLE WOULD BE NEAR 45 KNOTS BASED ON DRY ADIABATIC MIXING TO AROUND 540 MB...WHICH MAY CAUSE BRIEF SHUTOFFS AT KDEN. MOST OF THAT THREAT SHOULD BE DONE BY 02Z. NEXT CHANCE OF SHOWERS/STORMS WILL BE FROM LATE MORNING THURSDAY INTO THE AFTERNOON AS UPPER LEVEL DISTURBANCE APPROACHES. AGAIN...GUSTY WINDS MAIN THREAT. SUSTAINED SURFACE WINDS WILL ALSO BE INCREASING THROUGH THE AFTERNOON FROM THE SOUTHWEST AND EVENTUALLY WEST BY LATE AFTERNOON. SUSTAINED SPEEDS AROUND 20 KNOTS WITH GUSTS AT LEAST 30 KNOTS FROM AROUND 18Z THROUGH 03Z. && .HYDROLOGY...ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM COVERAGE CAN BE EXPECTED THIS EVENING...AND THEN AGAIN THURSDAY. MOST RAINFALL AMOUNTS WILL BE LESS THAN A QUARTER INCH SO NO THREAT OF FLOODING ISSUES FOR THE BURN AREAS. TEMPERATURES WELL ABOVE SEASONAL NORMALS BROUGHT A RETURN OF HIGHER FLOWS ON THE BIG THOMPSON RIVER THROUGH ESTES PARK TUESDAY NIGHT AND THE CACHE LA POUDRE RIVER NEAR FORT COLLINS EARLY THIS MORNING. THESE RIVERS ARE FORECAST TO RISE HIGHER TONIGHT AND THURSDAY NIGHT BUT REMAIN A BIT LOWER THAN EARLIER THIS MONTH. THE COLORADO RIVER LEVELS BELOW GRANBY RESERVOIR ARE DECREASING AS OUTFLOWS FROM THE RESERVOIR ARE REDUCED. THE COLORADO RIVER BELOW GRANBY RESERVOIR ARE EXPECTED TO CONTINUE SLOWLY DECREASING THROUGH THE END OF THIS WEEK. TEMPERATURES WILL BE AROUND 10 DEGREES COOLER IN THE HIGH COUNTRY THURSDAY AND FRIDAY. THIS WILL HELP SLOW THE SNOWMELT AGAIN. FLOOD ADVISORIES... BIG THOMPSON RIVER THROUGH ESTES PARK THROUGH NOON THURSDAY. CACHE LA POUDRE RIVER AT THE CANYON MOUTH UNTIL SATURDAY AFTERNOON. CACHE LA POUDRE RIVER NEAR GREELEY UNTIL MONDAY AFTERNOON. COLORADO RIVER NEAR GRANBY UNTIL SATURDAY AFTERNOON. COLORADO RIVER NEAR KREMMLING UNTIL SATURDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE FRONT RANGE FOOTHILLS...PARK COUNTY...PALMER DIVIDE AREA AND WASHINGTON COUNTY 11 AM MDT UNTIL 9 PM MDT THURSDAY...FIRE WEATHER ZONES 214 THROUGH 216..241..246..247..AND 249. && BARJENBRUCH/KDRBY
Hazardous weather outlook, Jun 29, 10:38 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT WED JUN 29 2011 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT WED JUN 29 2011 ...FIRE WEATHER WATCH FOR THE FRONT RANGE FOOTHILLS...PARK COUNTY... AND PALMER DIVIDE FROM 11 AM MDT UNTIL 9 PM MDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER HOT DAY IS IN STORE ACROSS NORTHEAST COLORADO WITH HIGH TEMPERATURES REACHING THE 95 TO 100 DEGREE RANGE ACROSS MOST OF THE PLAINS. HIGHER MOISTURE LEVELS TODAY WILL ALSO LEAD TO A SLIGHTLY BETTER CHANCE OF SHOWERS AND A FEW THUNDERSTORMS BY LATE AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. THE MAIN THREAT WITH THE STORMS WILL BE GUSTY WINDS TO 50 MPH AND BRIEF RAIN. SEVERE STORMS ARE NOT EXPECTED TODAY. AN UPPER LEVEL RIDGE OVER THE FORECAST AREA WILL BRING THE VERY WARM TEMPERATURES...WITH DAYTIME HEATING RESULTING IN THE LATE DAY SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS LATE THIS WEEK AND OVER THE WEEKEND ARE EXPECTED TO PRODUCE GUSTY WINDS BUT LITTLE RAINFALL. HOWEVER...LATE DAY AND EVENING STORMS OVER THE NORTHEAST CORNER OF THE STATE COULD MANAGE TO PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS OVER 50 MPH. THE GUSTY WINDS AND WARM TEMPERATURES ON THURSDAY MAY PRODUCE DANGEROUS FIRE BEHAVIOR CONDITIONS ACROSS THE AREA IN THE AFTERNOON. A FIRE WEATHER WATCH HAS BEEN POSTED IN PARK COUNTY...THE FRONT RANGE FOOTHILLS AND OVER THE PALMER DIVIDE. BY EARLY NEXT WEEK THE CHANCE FOR THUNDERSTORMS WITH APPRECIABLE RAIN WILL BEGIN INCREASING AS SOUTHERLY FLOW OVER THE STATE BRINGS MORE MOISTURE TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/DANKERS
In the hours before
Local storm report, Jun 29, 3:58 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
358 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND GST DENVER INTL AIRPORT 39.87N 104.67W
06/29/2011 M72.00 MPH DENVER CO ASOS
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:48 PM MDT | Red Flag Warning | BOU | Arapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 5 more | 28 hr |
| Jun 29, 5:05 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 40 min |
| Jun 29, 5:09 PM MDT | Areal Flood Advisory | BOU | Grand | 25 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.